Washington, 2015

Wildfire in Washington, July 1 to 9, 2015

July 1 to 9, 2015 · NWS OTX · 1 event in 1 county or zone

The fire began on afternoon of July 1,2015 with a point of origin 21 miles south of Republic, WA on highway 21. The fire burned 2,250 acres as of July 9,2015.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The fire began on afternoon of July 1,2015 with a point of origin 21 miles south of Republic, WA on highway 21. The fire burned 2,250 acres as of July 9,2015.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 1, 8:48 AM PST, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 1, 8:48 AM PST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
948 AM PDT WED JUL 1 2015

.SYNOPSIS....Hot and dry weather will be featured into the
Independence Day weekend. Hottest days will likely be Thursday and
Friday with many valley sites topping the century mark. Breezes
will be kicking up as weather systems move across the strong
upper level ridge. Friday and Saturday winds are potentially
looking more substantial as a cool front tries to sag in from
Canada eventually forcing winds more from the north. It is still
looking dry and warm even into the beginning of next week.

&&

.DISCUSSION...
Morning update: The main weather impacts this morning are north winds
channeling down the Okanogan Valley spilling into Ephrata and
Moses Lake. Pressure gradients between Kelowna and Ephrata peaked
around 5.9mb at 12z are expected to remain steady near 5mb through
the afternoon. At 9AM...the winds were cranking at Omak AP with
sustained speeds near 20 mph and gusts 20-30 mph. The combination
of northerly pressure gradients and morning drainage winds will
bring the peak winds between now and 11AM then expect the
northerly flow to remain in place but weaken into the afternoon as
terrain influenced winds begin to oppose the northerly gradients.

Otherwise, only very minor tweaks to temperatures this afternoon
with another hot cloud-free day in store for the Inland Northwest.
/sb

&&

.AVIATION...
18Z TAFS: A ridge of high pressure will deliver clear skies and
VFR conditions continuing at all TAF sites through 18Z Thursday.
Brush fires WNW of KEPH/KMWH will bring an elevated smoke layer to
these sites but visibility is not expected to be impaired. Gusty N
winds also expected at Omak with winds peaking the next 24 hours
between 13-18Z. /sb

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        95  66  98  69  98  66 /   0   0   0   0   0   0
Coeur d'Alene  93  61  95  63  96  62 /   0   0   0   0   0   0
Pullman        92  56  95  60  94  58 /   0   0   0   0   0   0
Lewiston      100  68 103  70 103  68 /   0   0   0   0   0   0
Colville       96  60 100  62 102  61 /   0   0   0   0   0   0
Sandpoint      91  54  94  56  95  55 /   0   0   0   0   0   0
Kellogg        92  58  95  60  95  61 /   0   0   0   0   0   0
Moses Lake    100  67 102  67 102  66 /   0   0   0   0   0   0
Wenatchee     100  73 104  72 102  70 /   0   0   0   0   0   0
Omak           97  63 102  65 103  63 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory from 1 PM this afternoon to 9 PM PDT Friday for
     Lewiston Area.

WA...Heat Advisory from 1 PM this afternoon to 9 PM PDT Friday for
     Lower Garfield and Asotin Counties-Moses Lake Area-Upper
     Columbia Basin-Washington Palouse.

     Heat Advisory from 1 PM Thursday to 9 PM PDT Friday for Okanogan
     Valley-Wenatchee Area.

&&
Hazardous weather outlook, Jul 1, 4:01 AM PST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
501 AM PDT WED JUL 1 2015

IDZ026-WAZ032>036-041-043-044-021415-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
501 AM PDT WED JUL 1 2015

This Hazardous Weather Outlook is for portions of North Central
Idaho...Central Washington...East Central Washington...North
Central Washington...Northeast Washington and Southeast
Washington.

.DAY ONE...TODAY AND TONIGHT

A hot and dry airmass will build over the region today. High
temperatures in the upper 90s to 104 degrees will be common in
the lowest elevations of the Central Basin, along the Columbia
river through Wenatchee and into the Okanogan Valley.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Hot and dry conditions will continue into Friday. High
temperatures in the upper 90s to 105 degrees will be common in
the lowest elevations of the Central Basin, along the Columbia
river through Wenatchee and into the Okanogan Valley.

Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx

IDZ001>004-027-WAZ031-037-038-042-021415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
501 AM PDT WED JUL 1 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Friday and Saturday increasing winds from the west and north will
be a concern especially for fire related issues. Stay tuned for
further forecasts as these days approach.

Please see our Weather Story at
http://www.wrh.noaa.gov/FXC/wxstory.php?wfo=otx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okanogan Highlands

When
July 1, 12:01 PM PST to July 9, 5:23 PM PST
Where
Okanogan Highlands forecast zone
Reported by
Other Federal Agency
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

The fire began on afternoon of July 1,2015 with a point of origin 21 miles south of Republic, WA on highway 21. The fire burned 2,250 acres as of July 9,2015.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583479.